Learn how to use Mayo Clinic Connect
Request an Appointment
Just started this med for spiking blood pressure in evening. Has anyone experienced severe stomach pain from this, or insomnia? I take with food, and the pain started almost 18 hours later!
High blood pressure. I have so much trouble from blood pressure pills. Was on diltizan and nose was so blocked also a cough. Tried so many different ones.
Jump to this post
I hear ya I take for an arrhythmia but also take small dose amlodopiene and Losartan no issues thank God.
Tried both of them also. Feet swelled so bad I bought wider shoes and that didn’t help. Had to put my slippers on later in the day.
Wow I have no issue like I say feel blessed I tolerate it🙏🏻
I also had problems with swelling in the feet and legs with amlodopiene. I stopped taking it because the swelling was so bad I had trouble walking. My blood pressure was below the current 120/80 rate. I still take Micardis and metprolol and have been on them for many years.
I have been on beta-blockers to treat an arrythmia for about two years. For the first three to four months, I tried about four different beta blockers. All of them gave m me horrible upper gastric pain under the rib cage on the right side. The pain would start about 40 minutes after taking the pill and would plague me for hours. The worst offender was bisoprolol. I decided to soldier on choosing the betablocker that gave me the degree of pain that I felt I could live with. That was metoprolol. It was controlling my non-sustained ventricular tachycardia and I did not want to go back to the pre-medication state. After 10 months! of being on beta-blockers,my body finally accepted the metoprolol tartrate. I no longer get that awful pain that sometimes reduced me to tears. Within the betablocker family, it might be worthwhile to try a different one. Sometimes its not the medication but one of the fillers or non-medicinal ingredients that cause side effects. Sometimes the generic pill has a different effect than the brand name version.
I have been on a very low dose of metoprolol for 3 months and have developed trouble sleeping and weight gain. I, too, hope the side effects will go away eventually. I take it for a-fib and there are worse Drugs out there with even worse side effects, so I stick with this. Tried Losartan and also Amiodarone with much worse side effects. I would like to go back to the ancient drug, digoxin, which I took years ago when I had a-fib following valve surgery, but once you are on a betablocker, it is hard to get off.
Many people mention weight gain on Metoprolol. Has not happened to me.
Me either but seems to be messing with my bowels😬
I have irritable bowel with constipation. The metoprolol doesnt just slow my heart rate, it also seems to have worsened my constipation. I never used laxatives until starting metoprolol. It has become an issue.
I have the exact opposite lol but try first thing in the morning warm lemon water that will do the trick.
I'm thinking dynamite.
@sue225 Have you talked with your Dr ?there are other meds he might be able to put you on
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In